Call 0203 808 0064 | Mon - Fri 8am to 7pm, Sat 9am to 5pm, Sun 10am to 4pm
Coronavirus: Advice and Guidance | Changes to delivery times

Weight Gain And The Contraceptive Pill

Does using the pill affect your weight?

Weight Gain And The Contraceptive Pill

Does using the pill affect your weight?

Dr Zenon Andreou

"One of the reasons you might appear to gain a little weight when you start taking the contraceptive pill is that you could retain more water at certain times of your cycle than you’re used to." - Dr Zenon Andreou

Dr Zenon Andreou

"One of the reasons you might appear to gain a little weight when you start taking the contraceptive pill is that you could retain more water at certain times of your cycle than you’re used to."

Dr Zenon Andreou

View Contraceptive Pills
There’s no conclusive evidence that using any type of birth control pill will make you gain (or lose) a significant amount of weight. A 2014 review looked at 49 different studies of combined pills and found no evidence that the contraceptive pill causes significant weight gain. A review of 16 studies of the minipill also did not suggest it was a cause of weight gain.

Last reviewed: 28.11.19 by Dr Clair Grainger